SCIENTIFIC HUB

Follow the evidence.

SCIENTIFIC LITERATURE · MED

Serotonin Syndrome in Parkinson's Disease: Don't Get It Confused by a Tremor.

Cureus · 2024-11-18

DOI: 10.7759/cureus.73963PMID: 39703252

Open accessJournal Article; Case Reports; case-reportOriginal source ↗

Research overview

The text below is the source article’s original abstract under a verified reuse license. cc by

Serotonin syndrome (SS) is a potentially life-threatening condition caused by excessive serotonergic activity, often due to drug interactions. It classically manifests with autonomic and neuromuscular hyperactivity and by mental status changes that might include restlessness, delirium, and agitation. We present a case of a 76-year-old patient with Parkinson's disease with SS triggered by interaction between rasagiline and buspirone. He presented with altered mental status, hyperreflexia, and muscle rigidity. Due to the severity of symptoms, he was early admitted to the ICU, and his clinical condition improved after discontinuation of serotonergic agents and supportive care. In SS, a high index of suspicion is fundamental, so early treatment is implemented.

Scientific assessment

01

Research question

Assess the question within the original study’s scope.

02

Methods & sample

Check the source article for study design and sample details.

03

Key findings

An editorially approved findings summary is not yet published for this record.

04

Limitations

Generalizability, bias and clinical meaning require separate assessment.

Methods, samples and clinical conclusions are not inferred from bibliographic metadata.